MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle was broken from the start.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a defective infusion set was confirmed.The infusion set was found to have a bent needle which prevented the safety mechanism from activating properly.However, the exact cause of the bent needle remains unknown.The product returned for evaluation was one 22g safestep infustion set w/y-site.The returned product sample was evaluated and the needle was observed to be bent away from the needle base.The following observations were noted during the sample evaluation: ¿ usage residue was seen on the sample which proved that the product had experienced at least some use ¿ the bend in the needle had occurred away from the needle base which can be caused by device manipulation during/following port access ¿ the tip of the needle bevel appeared unremarkable an attempt to advance the safety was successful; however, resistance was encountered when passing the safety over the bent region of the needle.Based on the evidence provided with the returned sample it is unknown when or how the bend occurred in the needle.Damage to the needle could have occurred at the manufacturing facility, during shipping, during use, or during storage of the product, and no evidence was observed which supported a specific root cause of the event.

Brand Name
SAFESTEP
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21424078
Report Number3006260740-2025-00861
Device Sequence Number15432103
Product Code FPA
UDI-Device Identifier00801741066177
UDI-Public(01)00801741066177
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0029YN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown